Results 1 to 8 of 8
Like Tree4Likes
  • 1 Post By Robert_325
  • 1 Post By SoggDogg
  • 2 Post By Elyse123
Recovering oxy addict, now benzos
  1. #1
    victorinacarnation is offline New Member
    Join Date
    Feb 2012
    Posts
    2

    Default Recovering oxy addict, now benzos

    Hey, i'm new here, my name is Victoria and im 6 months clean off of oxy after a 7 year addiction, but with my anxiety disorders as well as the depleted endorphins after such long use, ive lost hope. I need to take the benzos but im on 8mg xanax a day and i think its just too high but without them im crazy. My boyfriend is trying to make me quit cold turkey and CLEARLY he doesnt know the risks. I don't know what to do cuz i dont even have a psych, my pcp has been writing out my meds and now he told me he cant do it anymore. I'm screwed.

  2. #2
    AlmostHome is offline Junior Member
    Join Date
    Jan 2012
    Location
    Pennsylvania
    Posts
    45

    Default

    I dont have experience with your meds, but setting a tapering schedule and sticking to it is pretty much your only choice. My experience, the anxiety is part of withdrawl and takes a few weeks to settle down. Ppl have anxiety that is not drug related, bu until you get clean you have no way pf knowin how much medical intervention you need.

    There is alot of info on this forum about wdrawing from benzo, i suggest you read up and do your best. Good luck!

  3. #3
    antman6000 is offline New Member
    Join Date
    Feb 2012
    Posts
    1

    Talking

    Quote Originally Posted by AlmostHome View Post
    I dont have experience with your meds, but setting a tapering schedule and sticking to it is pretty much your only choice. My experience, the anxiety is part of withdrawl and takes a few weeks to settle down. Ppl have anxiety that is not drug related, bu until you get clean you have no way pf knowin how much medical intervention you need.

    There is alot of info on this forum about wdrawing from benzo, i suggest you read up and do your best. Good luck!
    Have any of u ever heard of IBOGAINE ? Its the only sure fire way to rewire your brain and your receptors and there is no months of tired lack of motivation...it just rewires you right back to the way u were before u ever did opiates...

    It is exspensive and a little scary and its illegal in America (ofcourse cause it works) but there are people that will treat you with it...about $1,500 bucks 36 hours and your done..

  4. #4
    AlmostHome is offline Junior Member
    Join Date
    Jan 2012
    Location
    Pennsylvania
    Posts
    45

    Default

    One of the things that I learned through my recovery was that if it were easy the world would have no addicts in it. The notion that you can take the easy way out by taking a pill is part of the problem. If you want your life back you have got to toughen up and get through this on your own. You will realize you had something in you that you never though you had, and you are tougher than you thought you were. Then you will realize that you dont ever want to have to go through that again. 60% of this fight is in your head and after about 10 clean days 100% of this fight is in your head. You have to learn how to reward yourself without drugs, how to go to sleep without drugs, and how to motivate yourself without drugs. That is what recovery is all about.

  5. #5
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by antman6000 View Post
    Have any of u ever heard of IBOGAINE ? Its the only sure fire way to rewire your brain and your receptors and there is no months of tired lack of motivation...it just rewires you right back to the way u were before u ever did opiates...

    It is exspensive and a little scary and its illegal in America (ofcourse cause it works) but there are people that will treat you with it...about $1,500 bucks 36 hours and your done..



    Ibogaine is the ONLY way to rewire your brain? And it's illegal in the US because it works? It can also kill you. I would be apprenhensive of Ibogaine, but that is just my humble opinion. I don't have a lot of experience with drug detoxes or tapers though. lol God bless.
    micronurse likes this.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  6. #6
    SoggDogg is offline New Member
    Join Date
    Mar 2012
    Posts
    2

    Default

    Quote Originally Posted by victorinacarnation View Post
    Hey, i'm new here, my name is Victoria and im 6 months clean off of oxy after a 7 year addiction, but with my anxiety disorders as well as the depleted endorphins after such long use, ive lost hope. I need to take the benzos but im on 8mg xanax a day and i think its just too high but without them im crazy. My boyfriend is trying to make me quit cold turkey and CLEARLY he doesnt know the risks. I don't know what to do cuz i dont even have a psych, my pcp has been writing out my meds and now he told me he cant do it anymore. I'm screwed.
    First things first, absolutely DO NOT come off of your xanax cold turkey. Benzo w/ds are worse than oxy w/d, I think.. You need to find a doctor immediately, and explain the situation and they should help you in some sort of way, or at least refer you to a doc. that can help you...
    micronurse likes this.

  7. #7
    Elyse123 is offline Member
    Join Date
    Feb 2012
    Location
    Somewhere in the USA
    Posts
    131

    Default

    Xanax is a very fast acting benzodiazepine, DO NOT EVER STOP COLD TURKEY, YOU CAN HAVE A SEIZURE!! 8mgs of zanax is a very high dose, perhaps your doctor can switch you to a longer half life acting benzo, so you can then tapper under the supervision of a doctor or Robert 325 can help you get off he's been " the guy" on these forums helping people get clean, he's getting me clean and knows what he's doing! I understand anxiety , it can cripple your life, there are other alternatives of dealing with it , but it is your decision, and good for you , for questioning the dose! Too many doctors end up starting people on way to high of doses. Good luck to you.

    Elyse
    Robert_325 and micronurse like this.

  8. #8
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    432

    Default

    I'm curious as to how the OP is doing? I second most of the advice here, especially AlmostHome. Forget the quick fixes and snake oil. Although there are supplements like GABA that can help with this process, don't think there's a magic cure all that will take your pain and symptoms away. Eight mg is a ridiculously high dose, who is prescribing you this? Sounds like a call to the Board of Medicine is in order cause I believe that's beyond therapeutic and second, he can't just "quit" prescribing you. Even if he caught you red handed selling your meds or taking them incorrectly he has to by law give you a 30 day supply that serves as your last prescription and can legally be a course that would be considered a "taper". Meaning your Doctor can write you for "less" of the meds but needs to supply you with a verbal or written tapering plan. They can't just cut you off.

    As for your boyfriend this is common, he probably means well and is concerned for you but doesn't understand the risk of jumping off eight mgs of xanax per day. There is an incredible risk for a seizure. Call your Doctor's office, get your last prescription (30 days supply) and find another physician. Make sure you start looking for a Doctor right away, cause most of them want to look at your records before they book an appointment. So make sure you don't run out of meds. It wouldn't be a bad idea to write out a taper plan to get you to 4-5 mgs per day in a month. It's not the end of the world but any credible physician is going to see to it that your dose is cut down. Be prepared cause some may say flat out "NO" to what can be seen as a liability or a problem. It really irks me that Doctors can make these messes and then just try and magically "wash their hands" of liability.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22